Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 16, 2014, 11:14 PM CST for Covington County, Jasper County, Jones County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2014, 11:14 PM CST (05:14 UTC)
- Expired
- Nov 16, 2014, 11:44 PM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Covington County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 9:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS54 KJAN 170514
SVRJAN
MSC031-061-067-170600-
/O.NEW.KJAN.SV.W.0433.141117T0514Z-141117T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CST SUN NOV 16 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL MIDNIGHT CST
* AT 1114 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
COLLINS...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRINGER AROUND 1130 PM CST.
MOSS AROUND 1135 PM CST.
HEIDELBERG AROUND 1145 PM CST.
STAFFORD SPRINGS AROUND 1150 PM CST.
ORANGE AROUND MIDNIGHT CST.
OTHER LOCATIONS IN THE WARNING INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3159 8947 3169 8957 3180 8940 3180 8932
3186 8931 3213 8892 3185 8891
TIME...MOT...LOC 0514Z 235DEG 49KT 3167 8945
HAIL...1.00IN
WIND...<50MPH
$$
CME3 follow-up statements
383
WWUS54 KJAN 170526
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 PM CST SUN NOV 16 2014
MSC031-170537-
/O.CAN.KJAN.SV.W.0433.000000T0000Z-141117T0600Z/
COVINGTON MS-
1126 PM CST SUN NOV 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON COUNTY
IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3173 8927 3178 8936 3180 8932 3186 8931
3213 8892 3189 8891
TIME...MOT...LOC 0527Z 229DEG 57KT 3181 8926
$$
MSC061-067-170600-
/O.CON.KJAN.SV.W.0433.000000T0000Z-141117T0600Z/
JONES MS-JASPER MS-
1126 PM CST SUN NOV 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER AND NORTH CENTRAL JONES COUNTIES UNTIL MIDNIGHT CST...
AT 1127 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
STRINGER...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEIDELBERG AROUND 1140 PM CST.
PAULDING AROUND 1145 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3173 8927 3178 8936 3180 8932 3186 8931
3213 8892 3189 8891
TIME...MOT...LOC 0527Z 229DEG 57KT 3181 8926
HAIL...1.00IN
WIND...<50MPH
$$
CME148 WWUS54 KJAN 170535 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1135 PM CST SUN NOV 16 2014 MSC067-170545- /O.CAN.KJAN.SV.W.0433.000000T0000Z-141117T0600Z/ JONES MS- 1135 PM CST SUN NOV 16 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JONES COUNTY IS CANCELLED... THE THREAT HAS ENDED FOR THE WARNED AREA. LAT...LON 3183 8915 3188 8928 3213 8892 3196 8892 TIME...MOT...LOC 0535Z 229DEG 57KT 3190 8915 $$ MSC061-170600- /O.CON.KJAN.SV.W.0433.000000T0000Z-141117T0600Z/ JASPER MS- 1135 PM CST SUN NOV 16 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN JASPER COUNTY UNTIL MIDNIGHT CST... AT 1135 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...AND MOVING NORTHEAST AT 65 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... PAULDING AROUND 1145 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3183 8915 3188 8928 3213 8892 3196 8892 TIME...MOT...LOC 0535Z 229DEG 57KT 3190 8915 HAIL...1.00IN WIND...<50MPH $$ CME
466 WWUS54 KJAN 170544 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1144 PM CST SUN NOV 16 2014 MSC061-170554- /O.CAN.KJAN.SV.W.0433.000000T0000Z-141117T0600Z/ JASPER MS- 1144 PM CST SUN NOV 16 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3183 8915 3188 8928 3213 8892 3196 8892 TIME...MOT...LOC 0544Z 229DEG 57KT 3197 8900 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 9:25 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 16, 9:25 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 925 PM CST SUN NOV 16 2014 .UPDATE...PRECIP WILL BE ENDING LATER TONIGHT INTO EARLY TOMORROW MORNING AS THE SYSTEM MOVES OUT OF THE CWA. COLDER AIR WILL CONTINUE FILTERING INTO THE REGION TONIGHT AND ESPECIALLY TOMORROW. LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 30S NORTHWEST TO THE LOWER 40S SOUTHEAST. ONLY CHANGES TO THE CURRENT FORECAST WERE TO THE POPS/WX AND THE HOURLY TEMPS TO ACCOUNT FOR THE LATEST TRENDS. /27/ && .AVIATION...PREDOMINATELY MVFR CEILINGS AND VISBYS ARE NOW BEING OBSERVED ACROSS MOST OF THE AREA AS A LARGE SWATH OF LIGHT TO MODERATE RAIN SHOWERS CONTINUES TO SPREAD ACROSS THE REGION. THERE ARE ALSO BRIEF REDUCTIONS TO LIFR/IFR CONDITIONS IN OCCASIONAL HEAVIER SHOWERS AND OCCASIONAL THUNDER. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING AND INTO PART OF THE OVERNIGHT. THE ACTIVITY WILL END IN THE NORTHWEST DELTA BY 07Z...THEN THE NATCHEZ CORRIDOR BY 09Z BEFORE CLEARING THE REGION BY 11Z. MVFR CEILINGS WILL PERSIST AT SOME TERMINALS INTO MONDAY MORNING. SURFACE WINDS WILL BE RATHER GUSTY ON MONDAY...WITH N TO NW GUSTS BETWEEN 20 AND 30 KTS AT TIMES. /17/ && .PREV DISCUSSION... /ISSUED 424 PM CST SUN NOV 16 2014/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...IT HAS BEEN A RAINY AND COLD AFTERNOON FOR MUCH OF THE ARKLAMISS REGION. A SWATH OF LIGHT TO MODERATE RAIN HAS BISECTED THE CWA THROUGH THE DAY AND MANY HAVE RECEIVED SOME GOOD RAIN AMOUNTS IN THE WAKE OF MANY DRY WEATHER DAYS. STORM TOTAL PRECIP INDICATES ABOUT 1-3 INCHES IN THE MAIN RAIN SWATH AND AT LEAST UP TO AN INCH OUTSIDE OF THAT TODAY. THE MAIN AXIS OF RAIN HAS GENERALLY BEEN FROM JONESVILLE LOUISIANA TO JACKSON TO COLUMBUS AND THIS HAS SLOWLY BEEN SHIFTING TO THE SOUTH AND EAST THROUGH THE AFTERNOON. THERE HAS BEEN SOME EMBEDDED THUNDERSTORMS BUT MOST OF THE MORE ROBUST CELLS HAVE REMAINED FURTHER TO THE SOUTH IN CENTRAL LOUISIANA. THIS SWATH OF RAIN WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON INTO THE EVENING AS A LOW PRESSURE SYSTEM DEVELOPS AND DRAGS THE FRONT THROUGH THE REGION LATER TONIGHT. AHEAD OF THIS...THERE REMAINS POTENTIAL FOR A FEW ROBUST STORMS IN THE SOUTHEAST WHERE THE BEST MOISTURE AND INSTABILITY HAS BEEN ABLE TO SURGE NORTH FROM THE COAST THROUGH THE DAY THANKS TO VERY GUSTY SOUTHERLY WINDS. LOWER TO MID 60S DEWPOINTS HAVE GOTTEN INTO THE PINE BELT AND TEMPERATURES HAVE REACHED INTO THE LOWER TO MID 70S TODAY. IF THERE WERE TO BE ANY ORGANIZED STRONG TO SEVERE STORM IT WOULD BE MOST LIKELY IN THIS AREA WHERE THE ATMOSPHERE IS A LITTLE MORE UNSTABLE AND IN THE WARM SECTOR. WILL CONTINUE TO MENTION A LIMITED POSSIBILITY IN THIS REGION FOR TONIGHT. THROUGH THE EVENING RAIN WILL CONTINUE BEFORE MOVING OUT EARLY TOMORROW MORNING AS THE FRONT MOVES THROUGH. STRONG COLD AIR ADVECTION WILL TAKE PLACE LATE TONIGHT AND ESPECIALLY MONDAY AND EVEN SOME MONDAY NIGHT. GUSTY NORTH WINDS WILL HELP USHER ANOTHER COLDER AIRMASS INTO THE REGION AS THE PRESSURE GRADIENT REMAINS TIGHTENED OVER THE REGION. MONDAY WILL BE QUITE CHILLY WITH THOSE GUSTY WINDS DESPITE CLEARING SKIES AND HIGHS WILL REMAIN IN THE 40S. MONDAY NIGHT WILL FEATURE POTENTIALLY OUR COLDEST NIGHT THUS FAR GIVEN THE STRONG COLD AIR ADVECTION. MUCH OF THE MODEL GUIDANCE WAS SHOWING WIDESPREAD TEENS NORTH OF I-20 AND EVEN INTO THE MID TEENS. THIS LIKELY WOULD BE TOO BULLISH GIVEN WINDS REMAINING UP EVEN SLIGHTLY AND NOT BEING DIRECTLY UNDER THE SFC HIGH ALONG WITH RECENT MOIST GROUND. WENT WITH A SLIGHTLY WARMER MODEL BUT SOME LOCATIONS COULD SEE UPPER TEENS STILL IN THE NORTH AND ESPECIALLY IF WINDS SUBSIDE MORE THAN EXPECTED. EITHER WAY...LOOKS LIKE LOWER 20S ARE POSSIBLE AREAWIDE. THE 1030MB SFC HIGH WILL MOVE OVER THE REGION TUESDAY AND TUESDAY NIGHT THUS CONTINUING OUR COLDER WEATHER BUT SHOULD NOT LINGER LONG OVER THE CWA. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH CALMING WINDS AND CLEAR SKIES. HOWEVER SOUTHERLY FLOW LOOKS TO RETURN IN THE WEST AND THE EASTERN PORTION OF THE STATE IS PROBABLY MOST LIKELY TO SEE THE COLDEST LOWS. LONG TERM...WEDNESDAY THROUGH SUNDAY...THE SFC HIGH WILL MOVE OFF TO THE EAST WEDNESDAY AND LOW LEVEL SOUTHERLY FLOW WILL RETURN. THIS WILL ALLOW FOR TEMPERATURES TO MODERATE AND MOISTURE TO SLOWLY STREAM BACK INTO THE REGION BUT CONDITIONS WILL REMAIN DRY UNTIL LATE IN THE WEEK. LOOKS LIKE THE NEXT CHANCE FOR RAIN WILL COME THURSDAY AS A SHORTWAVE TROUGH TAPS INTO ENOUGH MOISTURE TO GENERATE SOME LIGHT SHOWERS IN THE WEST. THIS WILL CONTINUE TO BE THE CASE THROUGH THE REST OF THE WEEK AS A SERIES OF WEAK SHORTWAVE TROUGHS WILL TRAVERSE THE REGION. BY THE WEEKEND A DEEPER RETURN OF MOISTURE WILL OCCUR AHEAD OF OUR NEXT BIGGER WEATHER SYSTEM THAT LOOKS TO AFFECT THE ARKLAMISS PERHAPS NEXT WEEKEND OR INTO EARLY NEXT WEEK. BEFORE THIS...WARMER AIR WILL RETURN TO THE ARKLAMISS AND WE SHOULD SEE TEMPERATURES CLOSER TO NORMAL. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 37 44 22 42 / 97 4 0 0 MERIDIAN 41 47 21 42 / 96 8 0 0 VICKSBURG 36 43 21 43 / 97 5 0 0 HATTIESBURG 44 50 24 45 / 96 6 0 0 NATCHEZ 37 44 22 43 / 96 4 0 0 GREENVILLE 33 41 21 40 / 90 6 0 0 GREENWOOD 34 40 19 39 / 94 8 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Nov 16, 1:44 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 144 PM CST SUN NOV 16 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040-041- 171945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY- 144 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ016-023>026-MSZ028>033-037>039-042>056-059-060-171945- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- 144 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY FLOODING THREAT...LIMITED TIMING...TONIGHT PERIODS OF HEAVY RAINFALL WILL CONTINUE INTO TONIGHT...CREATING THE POTENTIAL FOR LOCALIZED FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON...WITH LOCALLY HIGHER TOTALS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ057-058-061>066-072>074-171945- JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 144 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT THERE IS A LIMITED THREAT FOR FLOODING AND SEVERE STORMS FROM THE LATE AFTERNOON HOURS THROUGH THE EVENING. ISOLATED STORMS...MAINLY SOUTH OF A LINE FROM MEADVILLE TO MAGEE TO QUITMAN...COULD PRODUCE DAMAGING WIND GUSTS UP TO 60 MPH OR A BRIEF TORNADO. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. DL && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 16, 6:51 PM CST, 4 hours 23 minutes before
MSZ072-170115- MARION MS- 651 PM CST SUN NOV 16 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 651 PM CST SUN NOV 16 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 651 PM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN NORTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3126 9005 3142 8967 3122 8966 3114 9000 TIME...MOT...LOC 0051Z 246DEG 40KT 3121 8996 CME
Special weather statement, Nov 16, 7:03 PM CST, 4 hours 11 minutes before
MSZ064-065-170135-
JEFFERSON DAVIS MS-COVINGTON MS-
703 PM CST SUN NOV 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CST SUN NOV 16 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES WEST OF MELBA AT 703 PM CST...MOVING NORTHEAST AT 50
MPH.
PEOPLE IN SOUTHERN COVINGTON AND SOUTHERN JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3147 8986 3168 8950 3150 8946 3143 8966
3143 8982 3141 8983
TIME...MOT...LOC 0103Z 244DEG 44KT 3144 8979
CMELocal storm report, Nov 16, 8:24 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST SUN NOV 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG 3 SE LAUREL 31.66N 89.11W
11/16/2014 JONES MS EMERGENCY MNGR
TREE DOWN
&&
CMESpecial weather statement, Nov 16, 10:09 PM CST, 1 hour 5 minutes before
MSZ066-170440-
JONES MS-
1009 PM CST SUN NOV 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1009 PM CST SUN NOV 16 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF ELLISVILLE AT 1010 PM CST...MOVING NORTHEAST
AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3168 8894 3154 8931 3176 8928 3182 8917
3182 8902 3182 8894 3169 8893
TIME...MOT...LOC 0410Z 238DEG 33KT 3163 8926
CMELocal storm report, Nov 16, 10:22 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CST SUN NOV 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG 6 E LAUREL 31.69N 89.04W
11/16/2014 JONES MS EMERGENCY MNGR
A FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. POSSIBLE
TORNADO.
&&
BRYANTSpecial weather statement, Nov 16, 10:50 PM CST, 24 minutes before
MSZ064-072-170520- MARION MS-JEFFERSON DAVIS MS- 1050 PM CST SUN NOV 16 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1050 PM CST SUN NOV 16 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES EAST OF SOCIETY HILL AT 1050 PM CST...MOVING NORTH AT 20 MPH. PEOPLE IN SOUTHERN JEFFERSON DAVIS AND NORTH CENTRAL MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3157 8993 3149 8967 3139 8971 3139 8995 TIME...MOT...LOC 0450Z 198DEG 18KT 3141 8984 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:51 PM CST | Special Weather Statement | JAN | Marion | 24 min |
| Nov 16, 7:03 PM CST | Special Weather Statement | JAN | Covington | 32 min |
| Nov 16, 7:12 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 34 min |
| Nov 16, 7:33 PM CST | Tornado Warning | JAN | Covington, Jones | 57 min |
| Nov 16, 10:09 PM CST | Special Weather Statement | JAN | Jones | 31 min |
| Nov 16, 10:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Nov 16, 10:28 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 47 min |
| Nov 16, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Nov 16, 10:50 PM CST | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Nov 16, 11:10 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 50 min |
| Nov 17, 12:03 AM CST | Special Weather Statement | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.